# SDR CA150617020

- Difficulty date: May 22, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Bell 206B
- Aircraft time: 18,988 hours
- Engine: Allsn 250C20B
- System (JASC): 6210 · Main Rotor Blades
- Part: Blade
- Part number: 206010200133
- Condition: Damaged
- Location: Main Rotor
- Part time: 4,563 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT WAS ON APPROACH BACK TO FORESTRY BASE, 1.5 MILES WHEN HE AND HIS PASSENGER HEARD A LOUD POP. THEY LOOKED AROUND THE CABIN BUT FOUND AND FELT NOTHING. UPON LANDING AND SHUTDOWN, A WHISTLING SOUND WAS HEARD FROM THE BLADES. AN INVESTIGATION BY THE PILOT REVEALED THAT THE TIP CAP HAD BEEN DISPLACED ANGULARILY FROM AFT TO TIP.  THE PILOT NOTIFIED THE DM WHO CONTACTED MFG.  PSE LIGHT REFERENCED THE DM TO TB 206-11-197, REV A.  AFTER READING THE TB WE SEPARATED THE BLADE AT BS 133 AND FOUND THAT THE BOND HAD BROKEN BETWEEN THE 1 X 1 X .5" LEAD TELL-TALE PIECE AND THE BLADE ALLOWING THE TELL-TALL TO ACCELERATE DOWN THE SPAR CHANNEL AND CONTACT THE TIP WEIGHT CAUSING IT TO BREAK THE MID CHORD TIP WEIGHT SUPPORT SCREW HOLES TO RUPTURE UNDER BEARING LOAD.  FORTUNATELY THE SCREW DIAMETER WOULD NOT FIT THROUGH THE BROKEN SECTIONS OF THE UPPER AND LOWER HOLES, SO THE TIP WEIGHT REMAINED RETAINED.  BOTH BLADES HAD FLOWN TOGETHER SINCE 0.0 TSO. THE MATING BLADE WAS INSPECTED WITH NO DEFECTES FOUND. ALTHOUGH THESE BLADES HAVE GONE THROUGH SOME TRAINING EXERCISES, THERE HAVE NOT BEEN ANY REPORTS OF OVERSPEED ISSUES.
